Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 200, NWS Charleston, WV

June 21, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2011, 5:32 PM EDT for 4 counties in West Virginia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 5:32 PM EDT (21:32 UTC)
Expired
Jun 21, 2011, 6:30 PM EDT
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 26 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:39 PM EDTHAIL 0.25Madison, WVEVENT OCCURRED BETWEEN 524 PM 06/21/2011 AND 539 PM 06/21/2011
Jun 21, 6:29 PM EDTTSTM WND DMGFoster, WVTREESS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS51 KRLX 212132
SVRRLX
WVC005-043-045-059-212230-
/O.NEW.KRLX.SV.W.0200.110621T2132Z-110621T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  SOUTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF HOLDEN...OR 8 MILES WEST OF LOGAN...AND MOVING
  NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIEF
  LOGAN STATE PARK...HARTS...CHAPMANVILLE...SPURLOCKVILLE AND JULIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3790 8228 3829 8185 3825 8181 3822 8180
      3822 8184 3818 8182 3821 8181 3821 8179
      3823 8179 3809 8161 3777 8212
TIME...MOT...LOC 2132Z 226DEG 17KT 3790 8211

$$

09
4 follow-up statements
686 
WWUS51 KRLX 212151
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
551 PM EDT TUE JUN 21 2011

WVC059-212200-
/O.CAN.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
MINGO WV-
551 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MINGO COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3783 8204 3795 8219 3796 8219 3829 8185
      3822 8180 3822 8184 3818 8182 3821 8181
      3821 8179 3823 8179 3809 8161
TIME...MOT...LOC 2150Z 223DEG 33KT 3799 8199

$$

WVC005-043-045-212230-
/O.CON.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
LOGAN WV-LINCOLN WV-BOONE WV-
551 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BOONE...SOUTHEASTERN LINCOLN AND NORTHWESTERN LOGAN
COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHAPMANVILLE...OR 10 MILES NORTH OF LOGAN...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFREY...MUD...TURTLE CREEK...DANVILLE...MADISON...ALKOL...
WOODVILLE...FOSTER...JULIAN AND SOD

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3783 8204 3795 8219 3796 8219 3829 8185
      3822 8180 3822 8184 3818 8182 3821 8181
      3821 8179 3823 8179 3809 8161
TIME...MOT...LOC 2150Z 223DEG 33KT 3799 8199

$$

09
391 
WWUS51 KRLX 212204
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT TUE JUN 21 2011

WVC045-212215-
/O.CAN.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
LOGAN WV-
604 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3802 8194 3802 8199 3811 8203
      3829 8185 3822 8180 3822 8184 3818 8182
      3821 8181 3821 8179 3823 8179 3809 8161
      3796 8189
TIME...MOT...LOC 2205Z 223DEG 33KT 3809 8187

$$

WVC005-043-212230-
/O.CON.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
LINCOLN WV-BOONE WV-
604 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BOONE AND EAST CENTRAL LINCOLN COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DANVILLE...OR NEAR MADISON...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ALKOL...WOODVILLE...FOSTER...JULIAN AND SOD.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3802 8194 3802 8199 3811 8203
      3829 8185 3822 8180 3822 8184 3818 8182
      3821 8181 3821 8179 3823 8179 3809 8161
      3796 8189
TIME...MOT...LOC 2205Z 223DEG 33KT 3809 8187

$$

09
997 
WWUS51 KRLX 212215 RRA
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT TUE JUN 21 2011

WVC005-043-212230-
/O.CON.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
LINCOLN WV-BOONE WV-
615 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BOONE AND EAST CENTRAL LINCOLN COUNTIES...

AT 612 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR JULIAN...OR 7 MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT
30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3802 8194 3802 8199 3811 8203
      3829 8185 3822 8180 3822 8184 3818 8182
      3821 8181 3821 8179 3823 8179 3809 8161
      3796 8189
TIME...MOT...LOC 2215Z 219DEG 26KT 3816 8185

$$

09
330 
WWUS51 KRLX 212229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT TUE JUN 21 2011

WVC005-043-212240-
/O.EXP.KRLX.SV.W.0200.000000T0000Z-110621T2230Z/
LINCOLN WV-BOONE WV-
629 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE AND EAST
CENTRAL LINCOLN COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3802 8194 3802 8199 3811 8203
      3829 8185 3822 8180 3822 8184 3818 8182
      3821 8181 3821 8179 3823 8179 3809 8161
      3796 8189
TIME...MOT...LOC 2230Z 219DEG 26KT 3823 8174

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 21, 3:08 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT TUE JUN 21 2011

.SYNOPSIS...
A BROAD AND SLOW MOVING LOW PRESSURE SYSTEM LINGERS OVER THE GREAT
LAKES THROUGH FRIDAY. ITS VICINITY WILL PRODUCE SEVERAL BOUNDARIES
AND STORM ACTIVITY THROUGH FRIDAY. HIGH PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WEAK WAVE AND MID LEVEL DEFORMATION PASSING SOUTH TO NORTH THIS
AFTERNOON INTO THIS EVENING SHOULD COMBINE WITH SUN TO TRIGGER
SHOWERS AND THUNDERSTORMS.  SMALL WAVES COMING AROUND THE LOW COULD
TRIGGER SCATTERED PRECIP OVER NIGHT.  AN AREA OF SHOWERS AND
THUNDERSTORMS IN ADVANCE OF THE FRONT WITH UPPER SUPPORT SHOULD MOVE
THROUGH WEDNESDAY SO HAVE LIKELY POPS MOVING THROUGH WEDNESDAY.
HAVE NOT STRAYED MUCH FROM CURRENT MIN TEMP FORECAST TONIGHT AND MAX
TEMP FORECAST WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
BROAD LOW PRESSURE VERTICALLY STACKED REMAINS NEARLY STATIONARY OVER
THE GREAT LAKES REGION WEDNESDAY NIGHT AND THURSDAY. THIS FEATURE
WILL PRODUCE SEVERAL SFC REFLECTIONS...EVIDENT IN BOUNDARY LAYER
WIND CONVERGENCE FIELD...ALONG WITH SFC CAPE VALUES FROM 1000 TO
2000 J/KG MAINLY DURING THE AFTERNOON HOURS. VERY JUICY AIRMASS
WITH DEWPONTS IN THE MID TO UPPER 60S...PW AROUND 1.5 INCHES...DEEP
LAYERED SHEAR EXCEEDING 35 KNOTS...AND FREEZING LEVELS BETWEEN
12-13KFT PER NAM/GFS MODELS WILL LIKELY TRIGGER SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY.

UNDER THIS PARAMETERS...SOME OF THESE THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREAT.
THERE IS A SLIGHT RISK FOR DAY TWO COVERING THE ENTIRE CWA...AND
FOR DAY THREE COVERING SOUTHEAST OH...NORTHEAST KY AND SOME WV
COUNTIES BORDERING THE OH RIVER.

BY FRIDAY NIGHT...FRONTAL BOUNDARY BRINGS STRONGER CONVERGENCE
ALONG BOUNDARY LYING SOUTHWEST TO NORTHEAST ACROSS THE SOUTHERN
AND WESTERN SLOPES...WITH HIGHER MOISTURE AND STILL HEALTHY
SEVERE ATMOSPHERIC PARAMETERS. WILL NOT BE SURPRISE TO SEE SEVERE
STORMS ACROSS THE SOUTHERN SECTIONS OF WV AND PORTIONS OF VA FRI
NIGHT.

BLENDED ECMWF/SREF AND GMOS FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
BY SATURDAY...THE NAM SUGGEST COLD FRONT SHOULD BE EAST OF THE
AREA...WHILE THE GFS IS SLOWER BY MID DAY . DUE TO DIFFERENCES IN
MODELS OUTPUT...WENT CLOSER TO GMOS/HPC SOLUTIONS.

BY SUNDAY NIGHT/MONDAY...RAIN CHANCES REALLY DROP AS UPPER TROUGH
LIFTS OUT AND LARGE SURFACE HIGH FROM UPPER MIDWEST...SHIFTS INTO
EASTERN LAKES...UPPER OHIO VALLEY...AND NORTHERN APPALACHIANS. EXACT
PLACEMENT UNCERTAIN...BUT EXPANSE OF INFLUENCE OF THIS HIGH SHOULD
BE DOMINANT ENOUGH FOR DRY WEATHER FOR AT LEAST NORTHERN HALF OF THE
AREA...WITH ONLY SLIGHT OR LOW CHANCES IN THE SOUTH.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONDITIONS WILL BE GENERALLY VFR WITH MVFR SHOWERS CIGS AND VSBYS
MOVING FROM SOUTH TO NORTH THROUGH THE AREA THIS AFTERNOON INTO THIS
EVENING AND FROM WEST TO EAST THROUGH THE FORECAST AREA WEDNESDAY.
WITH ATMOSPHERIC MOISTURE AROUND TONIGHT HAVE NOT DONE ANYTHING WITH
FOG.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: TIMING OF MVFR SHOWERS MAY VARY BY AN HOUR OR
TWO. BRIEF IFR VALLEY FOG COULD OCCUR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H

AFTER 18Z WEDNESDAY...
BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH AT LEAST SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR/ARJ
NEAR TERM...AAR
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...AAR
Hazardous weather outlook, Jun 21, 1:45 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT TUE JUN 21 2011

VAZ003-004-WVZ008>011-013>020-024>040-046-047-221745-
DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
145 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THROUGH TONIGHT. THE PRIMARY THREAT WILL BE WIND. HEAVY
RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-221745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-
145 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THROUGH TONIGHT. THE PRIMARY THREATS WILL BE WIND. HEAVY
RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
OHIO...NORTHEAST KENTUCKY AND THE WEST VIRGINIA COUNTIES ALONG THE
OHIO RIVER WEDNESDAY AND WEDNESDAY NIGHT. THE PRIMARY THREATS
WILL BE WIND AND HAIL. HEAVY RAIN...AND LOCALIZED FLOODING IS
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:43 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUN 21 2011

WVZ034>036-212015-
FAYETTE WV-RALEIGH WV-WYOMING WV-
343 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...NORTH CENTRAL
WYOMING AND RALEIGH COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
PINEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BOLT AROUND 400 PM AND GLEN DANIEL AROUND 415
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 128...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 39 AND 60.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8169 3779 8163 3779 8160 3777 8157
      3779 8152 3782 8152 3783 8155 3803 8122
      3777 8104 3758 8158

09
Special weather statement, Jun 21, 4:29 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT TUE JUN 21 2011

WVZ035-036-212100-
FAYETTE WV-RALEIGH WV-
429 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT RALEIGH AND SOUTH CENTRAL
FAYETTE COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BECKLEY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CRAB ORCHARD AROUND 440 PM...MABSCOTT AROUND
450 PM AND STANAFORD AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 34 AND 56.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3762 8134 3775 8143 3807 8114 3785 8084
      3782 8093 3778 8090 3759 8130

09
Special weather statement, Jun 21, 4:52 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT TUE JUN 21 2011

WVZ015-026-036-212115-
BOONE WV-FAYETTE WV-KANAWHA WV-
452 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOONE...
NORTHWESTERN FAYETTE AND SOUTH CENTRAL KANAWHA COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MADISON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR LEEWOOD AROUND 500 PM...DAWES AROUND 510 PM
AND SHARON AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 88.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8172 3834 8144 3812 8120 3798 8149
      3799 8151 3795 8156

09
Special weather statement, Jun 21, 4:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT TUE JUN 21 2011

KYZ101>103-105-OHZ087-WVZ005-006-212115-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
453 PM EDT TUE JUN 21 2011

...SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH
NORTHEAST KENTUCKY...TOWARD LAWRENCE COUNTY OHIO...AND WAYNE AND
CABELL COUNTIES IN WEST VIRGINIA...

AT 445 PM EDT...CLUSTERS OF SHOWERS AND THUNDERSTORMS...WITH BRIEF
DOWNPOURS AND POSSIBLE SMALL HAIL...ARE MOVING NORTHEAST AT 25 MPH.
THE LARGEST CLUSTER OF SHOWERS AND THUNDERSTORMS WAS WEST OF CARTER
CAVES...HEADING TOWARD SOUTH SHORE AND GREENUP.  OTHERS WERE NEAR
WEBBVILLE OF WESTERN LAWRENCE COUNTY...PLUS JUST NORTH OF
GRAYSON...TOWARD OLDTOWN.

A HALF INCH OF RAIN MAY FALL IN JUST 15 MINUTES...CAUSING STREET
FLOODING IN POOR DRAINAGE AREAS.  IN RURAL AREAS...RUNOFF MAY FILL
ROADSIDE DITCH LINES AND SPILL ACROSS ROADS...OR FULL OFF HILLSIDES.

MOTORISTS MAY ENCOUNTER BRIEF LOW ROAD VISIBILITY.  PULL SAFELY OFF
TO THE SIDE OF THE ROAD...IF DRIVING BECOMES DANGEROUS IN THE
DOWNPOUR.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 156 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 14
IN WEST VIRGINIA.

IF REPETITIVE SHOWERS DEVELOP OVER THE SAME STREAMS...OR STORMS
PULSE STRONGER...BRIEF WARNING MAY BE REQUIRED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8303 3876 8289 3858 8281 3860 8275
      3868 8277 3869 8271 3884 8266 3884 8258
      3878 8258 3878 8252 3862 8241 3802 8222
      3789 8237 3795 8256 3788 8265 3809 8293
      3817 8292 3819 8304 3834 8324

22
Special weather statement, Jun 21, 5:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT TUE JUN 21 2011

KYZ101>103-105-OHZ086-087-WVZ005-006-013-212145-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-LINCOLN WV-WAYNE WV-
519 PM EDT TUE JUN 21 2011

...CLUSTERS OF SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST
THROUGH KENTUCKY INTO LAWRENCE COUNTY OHIO...WAYNE...CABELL...AND
LINCOLN COUNTIES IN WEST VIRGINIA...

CLUSTERS OF SHOWERS AND THUNDERSTORMS...WITH BRIEF DOWNPOURS AND
POSSIBLE DIME SIZE HAIL...ARE MOVING NORTHEAST AT 25 MPH.

NEAR 5:15 PM...THE LARGEST CLUSTER OF SHOWERS AND THUNDERSTORMS WAS
NEAR SOUTH SHORE OF GREENUP COUNTY.  OTHERS WERE NEAR WEBBVILLE OF
WESTERN LAWRENCE COUNTY...ALSO NEAR FALLSBURG AND PRICHARD IN THE
BIG SANDY RIVER VALLEY.

A HALF INCH OF RAIN MAY FALL IN JUST 15 MINUTES...CAUSING STREET
FLOODING IN POOR DRAINAGE AREAS.  IN RURAL AREAS...RUNOFF MAY FILL
ROADSIDE DITCH LINES AND SPILL ACROSS ROADS...OR FULL OFF HILLSIDES.

MOTORISTS MAY ENCOUNTER BRIEF LOW ROAD VISIBILITY.  PULL SAFELY OFF
TO THE SIDE OF THE ROAD...IF DRIVING BECOMES DANGEROUS IN THE
DOWNPOUR.

IF REPETITIVE SHOWERS DEVELOP THIS EVENING OVER THE SAME
STREAMS...OR STORMS PULSE STRONGER...BRIEF WARNING MAY BE REQUIRED.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 168 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 31
IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3859 8308 3872 8304 3876 8288 3860 8285
      3858 8281 3860 8275 3868 8277 3869 8271
      3881 8266 3883 8259 3866 8237 3849 8208
      3818 8200 3801 8214 3792 8250 3795 8252
      3795 8256 3790 8259 3789 8263 3851 8316

22
Special weather statement, Jun 21, 5:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT TUE JUN 21 2011

WVZ024-033-034-212145-
MCDOWELL WV-MINGO WV-WYOMING WV-
519 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCDOWELL...
SOUTHEASTERN MINGO AND WEST CENTRAL WYOMING COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES WEST OF
WELCH...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GILBERT CREEK AROUND 530 PM...R.D. BAILEY
LAKE AROUND 540 PM AND CLEAR FORK AROUND 550 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3747 8200 3750 8194 3752 8194 3754 8197
      3753 8201 3754 8203 3766 8191 3768 8186
      3766 8182 3768 8176 3763 8160 3740 8187

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:33 PM EDTSpecial Weather StatementRLXUpshur27 min
Jun 21, 1:00 PM EDTSpecial Weather StatementRLXRandolph30 min
Jun 21, 1:18 PM EDTSpecial Weather StatementRLXRandolph27 min
Jun 21, 1:43 PM EDTSpecial Weather StatementRLXPocahontas32 min
Jun 21, 3:07 PM EDTSpecial Weather StatementRLXWyoming23 min
Jun 21, 3:43 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming32 min
Jun 21, 4:29 PM EDTSpecial Weather StatementRLXRaleigh31 min
Jun 21, 4:52 PM EDTSpecial Weather StatementRLXKanawha23 min
Jun 21, 4:53 PM EDTSpecial Weather StatementRLXWayne22 min
Jun 21, 4:57 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo48 min
Jun 21, 5:19 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne26 min
Jun 21, 5:25 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 21, 5:55 PM EDTSpecial Weather StatementRLXPutnam35 min
Jun 21, 6:37 PM EDTSpecial Weather StatementRLXKanawha23 min
Jun 21, 7:10 PM EDTSpecial Weather StatementRLXCalhoun, Roane35 min
Jun 21, 7:41 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wirt, Wood34 min
Jun 21, 7:49 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.